Hello... New here and need some advise

Hi.. I live in the USA.. My movement problem started when I was put on Risperdone. I was taken off the drug and my movements got worse. My mouth is pulled too one side, slurred speech. Fingers move like I'm play a guitar.left foot pulled in toes curled up. Right leg shakes. head pulls and shakes to the right. When I suppress my hands, head pulls to the right and up and shakes back and forth with great force. There are more movement from winking and blinking. I have these fits that my whole body spasms out of control.. This is my daily life now. I was diagnosed with FND. The Dr said the drug triggered this.

Has any one else have this from this drug or other meds. I just can not wrap my head around this.. Thank you

3 Replies

  • Dear MercuryStreet,

    I am sorry to read your post! It makes me feel sad and angry. There are so many drugs out there that can cause movement disorders, but because the occurrence is rare, the drugs remain on the market and are viewed as "safe".

    I too have a drug induced dyskinesia - dyskinesia is a word you need to get familiar with if you are not already. It's a more accurate term then FND. It describes the problem you are experiencing with your movements which are now impaired.

    But whatever you want to call the problem, the problem is now here. And you now have to become your own best advocate, because your problem is not something most doctors are trained to deal with!

    Here is my advise:

    1) Find a very good family doctor - this may take some time. I have a doctor who specializes in functional medicine. You may want to add that criteria to your doctor search. But your recovery is going to depend on having an excellent relationship with your primary doctor. You need someone who can look at all sorts of details that most family doctors don't have the time or training to provide.

    2) If you cannot find this magical doctor - it took me over a year to find mine! Here are some important tests to have run: Vitamin D, Magnesium, Vitamin B12. All of these can contribute to neurological problems.

    3) Find a great therapist!!! Not because you are crazy, but you are going to have to process all the extra grief and anger that comes along with losing your mobility. In addition to contending with how your body now works you are also going to have to contend with a lot of people who will not understand why your body no longer works the way it used to. There are going to be doctors who believe this is a psychological disorder, there are going to be family members who just won't get it, there are going to be friends who can't adjust to the change in you. You need an ally! A really great ally!

    I will say that after nearly two years of living with this, my movements are greatly improved. I have occasional flares, but in the beginning my movement problems were nearly 24/7. There is hope!!!

    Again, I am so terribly sorry this happened to you! I wish I had a magic wand!! I am sending my love instead, because that's all I really can offer. Stay strong! You can handle this! and remember you are not alone!

  • Thank you for your support and information Starling watcher

    I have seen Three neurologist every test had been done over three times. One Dr said more than likely the med's caused my movement problem. But will not put it down on her report. One said it was the med's that triggered this.

    I feel they will not put it down or obligate them selves to this because of law suits. It's a shame that they give you a around about answer to protect them selves. I know why they have put this in a catagory as functional. Instead of what it really is.

    That's what I can not put my head around. That's why I need reach out to others like me and maybe we can get this all figured out.

  • Check out fndhope.org which is run by FND sufferers. At the bottom of the Home page you will find a link to request inclusion on the private Facebook page where there are some 1000 sufferers of FND and a whole range of symptoms including non-epileptic seizures, which I suffer from along with speech issues, weakness and others. There are good references to various doctors familiar with FND. Best of luck and remember: YOU ARE NOT ALONE!

You may also like...